Alert archive / Alabama / Small Craft Advisories in 2014

Small Craft Advisory 33, NWS Mobile, AL

April 28, 2014

NWS Mobile, AL issued this small craft advisory at Apr 28, 2014, 5:12 AM CDT. It took effect at Apr 28, 2014, 7:00 AM CDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2014, 5:12 AM CDT (10:12 UTC)
In effect from
Apr 28, 2014, 7:00 AM CDT
Expired
Apr 30, 2014, 7:00 AM CDT
In force
48 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

457 
WHUS74 KMOB 281012
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
512 AM CDT MON APR 28 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM WEDNESDAY...

.MODERATE TO STRONG ONSHORE FLOW WITH FREQUENT HIGHER GUSTS ALONG
WITH BUILDING SEAS WILL BE IN THE FORECAST FOR THE EARLY HALF OF THE
WEEK AS A STRONG AND LARGE LOW PRESSURE SYSTEM SPINS OVER THE PLAINS
STATES.

GMZ630>635-650-655-670-675-281800-
/O.NEW.KMOB.SC.Y.0033.140428T1200Z-140430T1200Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
512 AM CDT MON APR 28 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT WEDNESDAY. 

* WINDS: SOUTH TO SOUTHWEST 15 TO 18 KNOTS OVER THE NEAR SHORE WATERS
  AND 18 TO 21 KNOTS OFFSHORE. FREQUENT GUSTS UPWARDS OF NEAR 30
  KNOTS POSSIBLE THROUGH THE PERIOD. 

* SEAS: BUILDING TO 5 TO 7 FEET. BAYS AND SOUNDS CHOPPY TO ROUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
7 follow-up statements
471 
WHUS74 KMOB 281758
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1258 PM CDT MON APR 28 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM WEDNESDAY...

.MODERATE TO STRONG ONSHORE FLOW WITH FREQUENT HIGHER GUSTS ALONG
WITH BUILDING SEAS WILL BE IN THE FORECAST FOR THE EARLY HALF OF
THE WEEK AS A STRONG AND LARGE LOW PRESSURE SYSTEM SPINS OVER THE
PLAINS STATES.

GMZ630>635-650-655-670-675-290200-
/O.CON.KMOB.SC.Y.0033.000000T0000Z-140430T1200Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1258 PM CDT MON APR 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY. 

* WINDS: SOUTH TO SOUTHWEST 17 TO 20 KNOTS OVER THE NEAR SHORE WATERS
  AND 18 TO 23 KNOTS OFFSHORE. FREQUENT GUSTS OF 25 TO 30 KNOTS
  ARE POSSIBLE THROUGH THE PERIOD.

* SEAS: BUILDING TO 5 TO 7 FEET. BAYS AND SOUNDS CHOPPY TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
706 
WHUS74 KMOB 282342
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
642 PM CDT MON APR 28 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM WEDNESDAY...

.MODERATE TO STRONG ONSHORE FLOW WITH FREQUENT HIGHER GUSTS ALONG
WITH BUILDING SEAS WILL BE IN THE FORECAST FOR THE EARLY HALF OF
THE WEEK AS A STRONG AND LARGE LOW PRESSURE SYSTEM SPINS OVER THE
PLAINS STATES.

GMZ630>635-650-655-670-675-290745-
/O.CON.KMOB.SC.Y.0033.000000T0000Z-140430T1200Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
642 PM CDT MON APR 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY. 

* WINDS: SOUTHERLY 17 TO 20 KNOTS OVER THE BAYS AND INLAND WATERWAYS
  AND 17 TO 22 KNOTS OVER GULF WATERS. FREQUENT GUSTS OF 25 TO 30
  KNOTS ARE POSSIBLE THROUGH THE PERIOD.

* SEAS: BUILDING TO 5 TO 7 FEET. BAYS AND SOUNDS CHOPPY TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR
SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
113 
WHUS74 KMOB 290325
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1025 PM CDT MON APR 28 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM WEDNESDAY...

.MODERATE TO STRONG ONSHORE FLOW WITH FREQUENT HIGHER GUSTS ALONG
WITH BUILDING SEAS WILL BE IN THE FORECAST FOR THE EARLY HALF OF
THE WEEK AS A STRONG AND LARGE LOW PRESSURE SYSTEM SPINS OVER THE
PLAINS STATES.

GMZ630>635-650-655-670-675-291130-
/O.CON.KMOB.SC.Y.0033.000000T0000Z-140430T1200Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1025 PM CDT MON APR 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY. 

* WINDS: SOUTHERLY 17 TO 20 KNOTS OVER THE BAYS AND INLAND 
  WATERWAYS AND 17 TO 22 KNOTS OVER GULF WATERS. FREQUENT GUSTS 
  OF 25 TO 30 KNOTS ARE POSSIBLE THROUGH THE PERIOD. 

* SEAS: BUILDING TO 5 TO 7 FEET. BAYS AND SOUNDS CHOPPY TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
356 
WHUS74 KMOB 291221
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
721 AM CDT TUE APR 29 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM WEDNESDAY...

.MODERATE TO STRONG ONSHORE FLOW WITH FREQUENT HIGHER GUSTS ALONG
WITH BUILDING SEAS WILL BE IN THE FORECAST THROUGH EARLY WEDNESDAY AS
A STRONG AND LARGE LOW PRESSURE SYSTEM SPINS OVER THE PLAINS STATES.

GMZ630>635-650-655-670-675-292100-
/O.CON.KMOB.SC.Y.0033.000000T0000Z-140430T1200Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
721 AM CDT TUE APR 29 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY. 

* WINDS: SOUTH AROUND 20 KNOTS WITH HIGHER GUSTS.

* SEAS: 5 TO 7 FEET. BAYS AND SOUNDS CHOPPY TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
019 
WHUS74 KMOB 292024
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
324 PM CDT TUE APR 29 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM WEDNESDAY...

.MODERATE TO STRONG ONSHORE FLOW WITH FREQUENT HIGHER GUSTS ALONG
WITH BUILDING SEAS WILL BE IN THE FORECAST THROUGH EARLY
WEDNESDAY AS A STRONG AND LARGE LOW PRESSURE SYSTEM SPINS OVER
THE PLAINS STATES.

GMZ630>635-650-655-670-675-300600-
/O.CON.KMOB.SC.Y.0033.000000T0000Z-140430T1200Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
324 PM CDT TUE APR 29 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY. 

* WINDS: SOUTH AROUND 20 KNOTS WITH HIGHER GUSTS.

* SEAS: 5 TO 7 FEET. BAYS AND SOUNDS CHOPPY TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
328 
WHUS74 KMOB 300304
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
ISSUED BY NATIONAL WEATHER SERVICE NEW ORLEANS LA
1004 PM CDT TUE APR 29 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM WEDNESDAY...

.MODERATE TO STRONG ONSHORE FLOW WITH FREQUENT HIGHER GUSTS ALONG
ROUGH SEAS WILL BE IN THE FORECAST THROUGH EARLY WEDNESDAY AS A
STRONG AND LARGE LOW PRESSURE SYSTEM SPINS OVER THE PLAINS STATES.

GMZ630>635-650-655-670-675-301115-
/O.CON.KMOB.SC.Y.0033.000000T0000Z-140430T1200Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1004 PM CDT TUE APR 29 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY. 

* WINDS: SOUTH AROUND 20 KNOTS WITH HIGHER GUSTS.

* SEAS: 5 TO 7 FEET. BAYS AND SOUNDS CHOPPY TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
780 
WHUS74 KMOB 300856
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
ISSUED BY NATIONAL WEATHER SERVICE NEW ORLEANS LA
356 AM CDT WED APR 30 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM WEDNESDAY...

.MODERATE TO STRONG ONSHORE FLOW WITH FREQUENT HIGHER GUSTS ALONG
ROUGH SEAS WILL BE IN THE FORECAST THROUGH EARLY THIS MORNING AS A
STRONG AND LARGE LOW PRESSURE SYSTEM SPINS OVER THE PLAINS
STATES.

GMZ630>635-650-655-670-675-301200-
/O.CON.KMOB.SC.Y.0033.000000T0000Z-140430T1200Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
356 AM CDT WED APR 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING. 

* WINDS: SOUTH AROUND 20 KNOTS WITH HIGHER GUSTS.

* SEAS: 5 TO 7 FEET. BAYS AND SOUNDS CHOPPY TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

32

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 11:58 PM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, Apr 27, 11:58 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1158 PM CDT SUN APR 27 2014

.AVIATION (06Z ISSUANCE)...MVFR CEILINGS BEGIN AT MOB/BFM AND WILL
ALSO HAVE MVFR CEILINGS AT PNS AS ONSET IS EXPECTED SOON.  CEILINGS
LOWER TO IFR CONDITIONS WITH LIGHT FOG BY 08Z THEN LIFT TO A MVFR
CEILING BY 14Z WITH THE LIGHT FOG DISSIPATING.  SOUTHERLY WINDS NEAR
12 KNOTS TONIGHT INCREASE TO 17-20 KNOTS BY 18Z MONDAY. /29

&&

** PREVIOUS DISCUSSION **

...SEVERE STORMS AND HEAVY RAIN LIKELY MONDAY NIGHT THROUGH TUESDAY
NIGHT...

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...VERY MUGGY CONDITIONS
WILL CONTINUE TONIGHT AS THE CENTRAL GULF COAST REMAINS IN THE WARM
SECTOR OF A VERY STRONG STORM SYSTEM ACROSS THE CENTRAL PLAINS. THE
DISTURBANCES ROTATING AROUND THE UPPER TROUGH WILL REMAIN TO OUR WEST
THROUGH MONDAY MORNING. A LAYER OF WARM AIR ALOFT WILL KEEP MOST
AREAS DRY OVERNIGHT WITH JUST A SLIGHT CHANCE OF A THUNDERSTORM
ACROSS NORTHWEST ZONES. LOWS WILL BE IN THE MID/UPPER 60S AND LOWER
70S NEAR THE COAST. ANOTHER ROUND OF LOW CLOUDS AND PATCHY FOG IS
EXPECTED LATE TONIGHT INTO EARLY MONDAY MORNING BUT STRONGER WINDS
WILL PREVENT WIDESPREAD DENSE FOG DEVELOPMENT WITH HIGHEST RISK OF
FOG BEING EAST AND SOUTHEAST OF INTERSTATE 65. BREEZY AND WARM
CONDITIONS WILL DEVELOP ON MONDAY AS HIGHS WARM INTO THE MID/UPPER
80S IN MOST AREAS. WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE
EXPECTED AND A WIND ADVISORY MAY BE REQUIRED ON MONDAY.

THE ATMOSPHERE WILL REMAIN CAPPED THROUGH MUCH OF THE DAY...HOWEVER
AS SFC HEATING CONTINUES AND COOLER AIR ALOFT MOVES IN WITH AN
APPROACHING UPPER LEVEL DISTURBANCE...THUNDERSTORMS ARE EXPECTED TO
DEVELOP TO OUR NORTH AND WEST LATE IN THE AFTERNOON. SOME OF THESE
THUNDERSTORMS COULD ENTER NORTHWEST SECTIONS OF THE AREA ACROSS
WAYNE AND CHOCTAW COUNTIES BY LATE IN THE DAY. FORECAST SOUNDINGS
INDICATE FAVORABLE PROFILES FOR SEVERE THUNDERSTORM DEVELOPMENT
INCLUDING VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE DEGREE
OF INSTABILITY AND VERTICAL SHEAR FAVOR SUPERCELL DEVELOPMENT WITH A
STRONG TORNADO POSSIBLE. /13

GUIDANCE HAS FINALLY COME INTO AGREEMENT ON THE FIRST ROUND OF SEVERE
WEATHER IMPACTING THE REGION MONDAY EVENING INTO EARLY TUESDAY
MORNING. DEEP LAYER FORCING WILL INCREASE ACROSS THE NW ZONES MONDAY
EVENING IN RESPONSE TO A STRONG UPPER JET NOSING INTO THE LOWER MS
VALLEY. THIS FORCING WELL HELP TO ERODE THE CAPPING AROUND 800 MB AND
ALLOW ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP OVER FAR INLAND
SE MS/SW AL DURING THE EVENING HOURS. WITH MLCAPES LIKELY TO BE IN
THE 2000-3000 J/KG RANGE...0-1 KM SHEAR OF 30-35 KT...AND 0-1 KM SRH
OF 200-250 M2/S2...THUNDERSTORMS THAT DEVELOP WILL QUICKLY INTENSIFY
AND BECOME SEVERE. HI-RES MODEL GUIDANCE INDICATES THE POTENTIAL FOR
DISCRETE SUPERCELL ACTIVITY THROUGH AT LEAST MIDNIGHT FROM ROUGHLY
ALONG AND NORTH OF A CAMDEN...CHATOM...GROVE HILL...TO LEAKESVILLE
LINE. ANY OF THESE SUPERCELLS THAT TRACK ACROSS THE AREA WILL BE
CAPABLE OF PRODUCING TORNADOES...DAMAGING WINDS...AND VERY LARGE HAIL
(GOLF BALL SIZE OR LARGER WITH MID LEVEL LAPSE RATES OF 7-7.5 C/KM).
DESPITE AN OFFICIAL SLIGHT RISK OF SEVERE WEATHER...SPC HAS NOW
INCLUDED THESE FAR NW AREAS IN AN ENHANCED SEVERE WEATHER RISK. WE
AGREE WITH THIS AND BELIEVE THERE IS THE POTENTIAL FOR STRONG...LONG
TRACKED TORNADOES IN THE ENHANCED RISK AREA.

ONCE WE GET PAST MIDNIGHT...THERE ARE INDICATIONS THAT THE DISCRETE
CONVECTION MAY FORM INTO A LARGE LINE...OR PERHAPS A BROKEN LINE OF
SUPERCELLS AS THE OVERALL ACTIVITY TRACKS SOUTH AND EAST. THE THREAT
FOR SEVERE STORMS WILL MOVE INTO AREAS ALONG I-65 AFTER MIDNIGHT AND
INTO EASTERN AND SOUTHERN PORTIONS OF THE AREA THROUGH EARLY TUESDAY
MORNING. THE SEVERE WEATHER THREAT WILL CONTINUE THROUGH THE NIGHT
WITH ALL MODES OF SEVERE WEATHER REMAINING POSSIBLE. IF A SOLID LINE
FORMS...THEN THE DAMAGING WIND THREAT MAY BECOME PREDOMINATE.

THIS FIRST ROUND OF STORMS IS FORECAST TO PUSH EAST OF THE AREA
SOMETIME TUESDAY MORNING. JUST HOW FAST THESE STORMS WEAKEN/MOVE EAST
WILL DETERMINE THE EXTENT OF THE SEVERE WEATHER THREAT MIDDAY TUESDAY
THROUGH TUESDAY EVENING. BASED OFF THE LATEST DATA...WE BELIEVE THAT
WESTERN PORTIONS OF THE FORECAST AREA WILL BECOME VERY UNSTABLE BY
MIDDAY WITH MLCAPES CLIMBING TO 2000-3000 J/KG...WITH INSTABILITY
VALUES INCREASING BY AFTERNOON EAST OF I-65. ANOTHER SIGNIFICANT
SHORTWAVE WILL ROUND THE BASE OF THE CLOSED LOW OVER THE MIDWEST AND
MOVE INTO THE MIDSOUTH BY EARLY TUESDAY EVENING. THIS WILL ONCE AGAIN
ENHANCE DEEP LAYER WIND FIELDS AND LIFT ACROSS THE AREA...WITH
ANOTHER ROUND OF SEVERE STORMS LIKELY. ALL MODES OF SEVERE WEATHER
WILL REMAIN POSSIBLE WITH 0-1 KM SHEAR STILL NEAR 30 KT AND 0-6 KM
SHEAR OF 50-55 KT. THE THREAT WILL SHIFT EAST OF I-65 TUESDAY EVENING
WITH THINGS GRADUALLY DECREASING AS THE STRONGEST WIND FIELDS SHIFT
EAST OF THE AREA. AGAIN...IT SHOULD BE NOTED...THAT IF THE MORNING
STORMS ARE SLOWER TO CLEAR THE AREA THAN CURRENTLY ANTICIPATED...THEN
THE AFTERNOON RISK MAY BE REDUCED,

THE FLOODING POTENTIAL IS AN EQUAL CONCERN OF OURS GIVEN THE
LIKELIHOOD OF TRAINING CONVECTION UNDER THE PREDOMINATE SW MID AND
UPPER LEVEL FLOW. RAINFALL TOTALS OF 2 TO 4 INCHES ARE FORECAST.
LOCALLY HIGHER TOTALS ARE POSSIBLE. GIVEN THAT MUCH OF OUR AREA HAS
RECEIVED 200-600% OF NORMAL RAINFALL OVER THE PAST COUPLE OF
WEEKS...IT WILL NOT TAKE MUCH FOR ADDITIONAL FLOODING TO
OCCUR...INCLUDING ALONG AREA RIVERS. A FLASH FLOOD WATCH WILL LIKELY
BE ISSUED LATER TONIGHT. 34/JFB

.LONG TERM (WEDNESDAY THROUGH SUNDAY)...ADDITIONAL RAINFALL IS LIKELY
ON WEDNESDAY ALONG AND EAST OF I-65 AS THE FRONT VERY SLOWLY MOVES
EASTWARD. A LULL IN PRECIP IS POSSIBLE WEDNESDAY AND THURSDAY...BUT
THERE IS THE POTENTIAL FOR AN OVER-RUNNING EVENT BY THURSDAY NIGHT
INTO FRIDAY AS ANOTHER STRONG SHORTWAVE APPROACHES FROM THE WEST.
MODEL GUIDANCE HAS BEEN INCONSISTENT ON THIS POTENTIAL...SO WILL
LEAVE RAIN CHANCES AS IS FOR THIS PACKAGE. DRIER WEATHER IS EXPECTED
FOR THE WEEKEND WITH NEAR NORMAL TEMPS. 34/JFB

&&

.MARINE...SOUTHERLY FLOW WILL CONTINUE TO INCREASE AS A LOW PRESSURE
SYSTEM DEVELOPS ACROSS THE PLAINS. MODERATE TO STRONG SOUTHERLY FLOW
WILL CONTINUE THROUGH EARLY WEDNESDAY AS A COLD FRONT APPROACHES
FROM THE WEST. THE FRONT WILL MOVE ACROSS THE MARINE AREA WEDNESDAY
NIGHT WITH A MODERATE OFFSHORE FLOW IN THE WAKE OF THE FRONT. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      69  84  70  80  65 /  10  20  80  70  70
PENSACOLA   71  82  71  79  69 /  10  10  50  80  70
DESTIN      69  78  70  77  70 /  10  10  50  80  70
EVERGREEN   67  88  69  83  64 /  10  20  90  70  70
WAYNESBORO  68  86  67  82  58 /  20  40 100  70  50
CAMDEN      66  87  69  81  62 /  10  30 100  70  70
CRESTVIEW   65  86  69  82  69 /  10  10  50  80  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 27, 3:33 PM CDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
333 PM CDT SUN APR 27 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-281200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
333 PM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF
ALABAMA AND NORTHWEST FLORIDA.

PATCHY FOG IS LIKELY TO DEVELOP ALONG AND EAST OF INTERSTATE 65
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SIGNIFICANT RISK OF SEVERE WEATHER AND FLOODING ACROSS
THE AREA MONDAY NIGHT THROUGH TUESDAY EVENING. SCATTERED
THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS FAR INLAND SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA BY MONDAY EVENING...AND PERHAPS AS
EARLY AS LATE MONDAY AFTERNOON. ANY STORMS THAT DEVELOP WILL QUICKLY
BECOME SEVERE. THE HIGHEST THREAT FOR SEVERE WEATHER THROUGH MONDAY
NIGHT WILL BE ROUGHLY ALONG AND NORTH OF A CAMDEN...GROVE HILL...
CHATOM...TO LEAKESVILLE LINE. TORNADOES...DAMAGING WINDS...AND VERY
LARGE HAIL OF GOLF BALL SIZE OR LARGER ARE ALL THREATS. THERE IS
ALSO THE POSSIBILITY OF A STRONG...LONG TRACKED TORNADO OVER THIS
THREAT AREA.

THE RISK FOR SEVERE WEATHER WILL EXPAND SOUTH AND EAST AFTER
MIDNIGHT ALONG AND SOUTHEAST OF THE I-65 CORRIDOR AND CONTINUE
THROUGH EARLY TUESDAY MORNING. TORNADOES...DAMAGING WINDS...AND
LARGE HAIL ALL REMAIN POSSIBLE.

THE SEVERE WEATHER RISK CONTINUES ON TUESDAY ACROSS THE ENTIRE
REGION WITH THE THREAT SHIFTING EAST OF I-65 TUESDAY EVENING. ALL
MODES OF SEVERE WEATHER REMAIN POSSIBLE.

HEAVY RAIN AND FLOODING IS A HIGH CONCERN AS WELL. WIDESPREAD TOTALS
OF 2 TO 4 INCHES ARE EXPECTED THROUGH TUESDAY EVENING. TOTALS COULD
BE EASILY DOUBLED IF STRONG STORMS REPEATEDLY MOVE OVER THE SAME
AREAS. GIVEN THE RECENT HEAVY RAINFALL THE AREA HAS EXPERIENCED...
THIS ADDITIONAL RAIN WILL BE SUFFICIENT TO PRODUCE POTENTIAL
FLOODING ISSUES AND RIVER STAGE RISES.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ON WEDNESDAY...MAINLY ALONG
AND EAST OF I-65. THIS RAIN COULD CAUSE ADDITIONAL FLOODING ISSUES.
ADDITIONAL RAIN IS POSSIBLE LATE IN THE WEEK...BUT THIS IS MORE
UNCERTAIN AT THIS TIME.

THE RISK OF RIP CURRENTS ALONG THE BEACHES OF ALABAMA AND NORTHWEST
FLORIDA WILL REMAIN ELEVATED MONDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS LIKELY BY
MONDAY EVENING AND CONTINUING INTO TUESDAY NIGHT.

GMZ630>635-650-655-670-675-281100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
333 PM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRENGTHENING ONSHORE FLOW RESULTS IN A BUILDING TREND IN SEAS BY
TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE OPEN ALABAMA
AND NORTHWEST FLORIDA COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MODERATE TO STRONG ONSHORE FLOW MONDAY AND TUESDAY WILL RESULT IN
ELEVATED HAZARDS FOR OPERATORS OF SMALLER MARINE CRAFT. STORMS EARLY
IN THE WEEK COULD BE LOCALLY SEVERE...CONTAINING DAMAGING
WINDS...VISIBILITY REDUCING HEAVY RAINS...LARGE HAIL...FREQUENT CLOUD
TO WATER LIGHTNING ACTIVITY...A FEW TORNADOES...AND LOCALLY HIGHER
SEAS.

UNSETTLED WEATHER MAY LINGER INTO THE END OF THE WEEK. STAY TUNED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 3:04 AM CDTRip Current StatementMOB3 days
Apr 28, 3:17 AM CDTWind AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more19 hr
Apr 28, 3:42 AM CDTFlash Flood WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more57 hr
Apr 28, 9:44 AM CDTRiver Flood WarningMOBEscambia5 days
Apr 28, 9:52 AM CDTRiver Flood WarningMOBDallas, Monroe, Wilcox3 days
Apr 28, 9:52 AM CDTRiver Flood WarningMOBClarke, Monroe, Wilcox5 days
Apr 28, 9:44 AM CDTRiver Flood WarningMOBOkaloosa6 days
Apr 28, 9:58 AM CDTRiver Flood WarningMOBGeorge, Greene, Wayne9 days

Nearby

Small Craft Advisories in Alabama, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.